Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 78, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 19, 2004, 5:20 AM CDT for Tate County, Mississippi. It was in force for 115 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2004, 5:20 AM CDT (10:20 UTC)
- Expired
- Oct 19, 2004, 7:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tate County, MS
The radar
The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 5:20 AM CDT | FLASH FLOOD | Senatobia, MS | REPORTS OF SEVERAL ROADS IMPASSABLE WITH CARS STALLED |
| Oct 19, 5:20 AM CDT | FLASH FLOOD | Senatobia, MS | REPORTS OF SEVERAL ROADS IMPASSABLE WITH CARS STALLED |
| Oct 19, 5:20 AM CDT | FLASH FLOOD | Senatobia, MS | REPORTS OF SEVERAL ROADS IMPASSABLE WITH CARS STALLED |
| Oct 19, 5:20 AM CDT | FLASH FLOOD | Senatobia, MS | REPORTS OF SEVERAL ROADS IMPASSABLE WITH CARS STALLED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3284 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 18.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 191022 FFWMEM MSC137-191215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 520 AM CDT TUE OCT 19 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TATE COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 715 AM CDT * AT 520 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN FALLING ACROSS TATE COUNTY... IN ADDITION...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING WITH WATER ACROSS MANY ROADS IN THE SENATOBIA AREA... * CITIES AFFECTED THROUGH 715 AM CDT INCLUDE... STRAYHORN...SENATOBIA...INDEPENDENCE...COLDWATER...BARR...ARKABUTLA .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3474 8974 3458 8972 3458 9017 3470 9017 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 3:07 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 19, 3:07 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 307 AM CDT TUE OCT 19 2004 .DISCUSSION... BUSY NIGHT HERE WITH SEVERE WEATHER THROUGHOUT MUCH OF THE DAY HERE. WARM FRONT NOW WELL NORTH OF THE FORECAST AREA AND COLD FRONT NOW EXTENDS ACROSS NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS BOUNDARY WILL EVENTUALLY SINK SOUTH THROUGH THE REGION BY WEDNESDAY MORNING. DO EXPECT SOME ADDITIONAL THUNDERSTORM DEVELOPMENT TODAY AS THE FRONT MAKES ITS SOUTH. SPC DOES HAVE SLIGHT RISK FOR SOUTHEAST 2/3RDS OF FORECAST AREA. BY WEDNESDAY NIGHT...UPPER LEVEL RIDGE BEGIN TO TAKE CONTROL OVER TEXAS AND SHOULD HELP DRY THINGS OUT HERE. HAVE REMOVED POPS FROM FORECAST FOR WEDNESDAY NIGHT THROUGH FRIDAY. NEXT CHANCE OF RAIN WILL BE FRIDAY NIGHT AS COLD FRONT APPROACHES REGION. WILL NOT ISSUE ZONES UNTIL 4 AM AS WATCH EXPIRES AT THAT TIME. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 19, 4:07 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 407 AM CDT TUE OCT 19 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-201100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 407 AM CDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF NORTHEAST MISSISSIPPI UNTIL 8 AM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS MUCH OF THE MID SOUTH SOUTH AND EAST OF A LINE FROM PARIS TENNESSEE TO FORREST CITY ARKANSAS. A STATIONARY FRONT WAS LOCATED JUST NORTH OF THE MID-SOUTH THIS MORNING. THIS FRONT WILL SLOWLY MOVE SOUTH AS A COLD FRONT TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE AGAIN BEGINNING FRIDAY NIGHT AND CONTINUING INTO THE WEEKEND. THESE STORMS ARE NOT ANTICIPATED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS MORNING OVER NORTHEAST MISSISSIPPI AND MAY BE NEEDED ELSEWHERE LATER THIS MORNING.
In the hours before
Local storm report, Oct 18, 11:53 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 5 SE FRIENDSHIP 35.86N 89.18W
10/18/2004 CROCKETT TN TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES DOWNS JUST NORTH OF
THE TOWN OF CROCKETT MILLS.
&&Special weather statement, Oct 19, 2:35 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0235 AM CDT TUE OCT 19 2004 ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-002-019-048-190835- CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN- OBION TN- 0235 AM CDT TUE OCT 19 2004 TORNADO WATCH NUMBER 863 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... GREENE... LAWRENCE... MISSISSIPPI... POINSETT... RANDOLPH... IN MISSOURI... DUNKLIN... PEMISCOT... IN TENNESSEE... DYER... LAKE... LAUDERDALE... OBION... ARZ035-036-048-049-058-MSZ001>017-TNZ003-004-020-021-049>055-088>092- 190835- CRITTENDEN AR-CROSS AR-LEE AR-PHILLIPS AR-ST FRANCIS AR-ALCORN MS- BENTON MS-COAHOMA MS-DESOTO MS-ITAWAMBA MS-LAFAYETTE MS-LEE MS- MARSHALL MS-PANOLA MS-PONTOTOC MS-PRENTISS MS-QUITMAN MS-TATE MS- TIPPAH MS-TISHOMINGO MS-TUNICA MS-UNION MS-CARROLL TN-CHESTER TN- CROCKETT TN-DECATUR TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HARDIN TN- HAYWOOD TN-HENDERSON TN-HENRY TN-MCNAIRY TN-MADISON TN-SHELBY TN- TIPTON TN-WEAKLEY TN- 0235 AM CDT TUE OCT 19 2004 TORNADO WATCH NUMBER 863 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CRITTENDEN... CROSS... LEE... PHILLIPS... ST. FRANCIS... IN MISSISSIPPI... ALCORN... BENTON... COAHOMA... DESOTO... ITAWAMBA... LAFAYETTE... LEE... MARSHALL... PANOLA... PONTOTOC... PRENTISS... QUITMAN... TATE... TIPPAH... TISHOMINGO... TUNICA... UNION... IN TENNESSEE... CARROLL... CHESTER... CROCKETT... DECATUR... FAYETTE... GIBSON... HARDEMAN... HARDIN... HAYWOOD... HENDERSON... HENRY... MCNAIRY... MADISON... SHELBY... TIPTON... WEAKLEY...
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:25 PM CDT | Tornado Warning | MEG | Monroe | 50 min |
| Oct 18, 7:49 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 41 min |
| Oct 18, 8:12 PM CDT | Tornado Warning | MEG | Monroe | 48 min |
| Oct 18, 8:29 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Union | 31 min |
| Oct 18, 9:11 PM CDT | Tornado Warning | MEG | Prentiss | 49 min |
| Oct 18, 9:39 PM CDT | Tornado Warning | MEG | Tishomingo | 51 min |
| Oct 19, 4:54 AM CDT | Tornado Warning | MEG | Lee | 36 min |
| Oct 19, 5:10 AM CDT | Flash Flood Warning | MEG | Lafayette, Union | 2 hr |
| Oct 19, 5:29 AM CDT | Flash Flood Warning | MEG | Pontotoc | 2 hr |
| Oct 19, 6:32 AM CDT | Flash Flood Warning | MEG | Lee | 118 min |
| Oct 19, 6:50 AM CDT | Flash Flood Warning | MEG | Itawamba | 115 min |
| Oct 19, 7:14 AM CDT | Flash Flood Warning | MEG | Union | 61 min |
| Oct 19, 7:23 AM CDT | Flash Flood Warning | MEG | Pontotoc | 97 min |
| Oct 19, 8:28 AM CDT | Flash Flood Warning | MEG | Lee | 62 min |
| Oct 19, 8:39 AM CDT | Flash Flood Warning | MEG | Itawamba | 66 min |
| Oct 19, 10:16 AM CDT | Severe Thunderstorm Warning | MEG | Marshall | 29 min |
| Oct 19, 11:09 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Union | 36 min |
| Oct 19, 11:43 AM CDT | Severe Thunderstorm Warning | MEG | Union | 47 min |
| Oct 19, 12:19 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 41 min |
| Oct 19, 12:21 PM CDT | Flash Flood Warning | MEG | Union | 114 min |
| Oct 19, 12:32 PM CDT | Tornado Warning | MEG | Lee | 28 min |
| Oct 19, 12:36 PM CDT | Flash Flood Warning | MEG | Lee | 54 min |
| Oct 19, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 49 min |
| Oct 19, 12:50 PM CDT | Tornado Warning | MEG | Itawamba | 40 min |
| Oct 19, 1:26 PM CDT | Tornado Warning | MEG | Itawamba | 19 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.